Panic attacks

Seamer1January 7, 2011

I woke last night with a panic attack. I have had several of them, usually when I am having trouble breathing. I get so panicy, and I just go spastic. My sinus' are all messed up and have taken lots of meds to aleviate the nasel swelling. I get so wigged out it isn't funny.

I recently quit my job and i have very few friends outside of work, so I feel alone. But my job was killing me. Any relaxation tips?

Thank you for reporting this comment. Undo
michelle_phxaz

Sinus meds can cause anxiety, go see your doctor for a treatment for your sinuses that won't cause anxiety.

In the meantime, cut out all caffeine and lower your sugar intake, especially close to bedtime, these can trigger anxiety attacks. If the attacks continue, talk to your doctor about getting on Xanax, it will take the edge off when you do have anxiety.

    Bookmark   January 8, 2011 at 5:26AM
Thank you for reporting this comment. Undo
dreamgarden

I had a friend who used to have panic attacks. They were disabling. She tried all sorts of things. Xanax helped but she didn't like the addictive effects so she tried Biofeedback and eliminated caffeine in her diet. It worked. She's fine now.

Health food stores carry a homeopathic product called "Rescue Remedy". Try the spray or lozenges. I've found them to be helpful. You can even use them on your pets. They make one for sleep as well. Good luck.

    Bookmark   January 9, 2011 at 1:47PM
Thank you for reporting this comment. Undo
cookingrvc

Understanding panic attacks is one defense against them. Buy the book 'Hope and Help for your nerves'. If they persist, find an anxiety therapist in your area (see 'Find a therapist' at http://www.adaa.org) who can help you manage them.

If they become more troubling, seek the help of a psychiatrist who can prescribe the right meds for you. There are a number of antidepressants that, used in a low dose, can fend off the attacks.

Talk to a professional.
Good luck,
Sue

    Bookmark   January 9, 2011 at 5:00PM
Thank you for reporting this comment. Undo
trancegemini_wa

"Sinus meds can cause anxiety"

I've always had allergies and allergy meds either make me drowsy or totally wired up and edgy, this is OTC and prescription meds. I now use a herbal tablet for my sinus allergies, and it works quite well but I dont feel any side effects from it so pay attention to the meds you are taking, the non drowsy ones usually have stimulants in them that can really set you on edge. One time I took allergy pills with pseudoephedrine in them and woke up with heart palpitations feeling like I was going to have a heart attack and it was really scary and I'll only use the herbal ones now.

    Bookmark   January 13, 2011 at 4:18AM
Sign Up to comment
More Discussions
air purifier, blueair 650E/IQ healthpro plus/whirlpool AP51030K
I am considering buying one or two more air purifiers...
janesylvia
incisional hernia
Have you had hernia surgery with mesh placed? I am...
sasha7
Finally Got My Kidney
Was on dialysis 9 years,On Thanksgiving eve they called...
bulldinkie
shingles
i've been told if i don't move around so much that...
brightmoregirl
Sponsored Products
All-season Luxurious Reversible Down Alternative Comforter
Overstock.com
International Caravan Shangri-La Dao Hand-carved Wood Half Moon Table
Overstock.com
Fox Sneak Attack Mug
$9.99 | zulily
14 Series Twenty-Six Pendant Chandelier by Bocci
$11,960.00 | Lumens
Heath Zenith Wireless Lighting Control Panel SL-6007-BK
$31.23 | Home Depot
Shark Sneak Attack Mug
$9.99 | zulily
Eddie's Son Pendant by Ingo Maurer
$1,795.00 | Lumens
Vifah Dining Furniture Roch Eucalyptus 9-Piece Patio Dining Set with 60 in.
Home Depot
© 2015 Houzz Inc. Houzz® The new way to design your home™